Wildfire, Central Oregon
- When
- August 2, 10:44 AM PST to August 9, 11:00 PM PST
- Where
- Central Oregon forecast zone
- Reported by
- Park/Forest Service
The Rooster Rock Fire burned 6100 acres.
The Rooster Rock Wildfire started August 2 at 10:44 am 6 miles south of Sisters.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Rooster Rock Wildfire started August 2 at 10:44 am 6 miles south of Sisters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 2, 9:16 AM PST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1016 AM PDT MON AUG 2 2010 UPDATED AVIATION DISCUSSION. .SHORT TERM...VISIBLE IMAGERY SHOWS LOTS OF SMOKE ALOFT HEADING SOUTH INTO THE FORECAST AREA THIS MORNING. WILL MONITOR FOR NOW. MIGHT NEED TO ADD HAZE OR SMOKE INTO THE FORECAST IF LOW LEVEL MIXING PULLS THIS DOWN TO THE SURFACE. FOR NOW THE SURFACE OBSERVATIONS DO NOT INDICATE ANY PROBLEMS. AN UPPER LEVEL SHORT WAVE IS MOVING SOUTH FROM BRITISH COLUMBIA INTO THE PACIFIC NORTHWEST TODAY. MODELS NOT SHOWING A LARGE AMOUNT OF INSTABILITY HOWEVER JUST ENOUGH THAT WE COULD SEE AN ISOLATED STORM ANYWHERE FROM CENTRAL OREGON NORTHEAST INTO WALLOWA COUNTY LATER THIS AFTERNOON/EVENING. MAY END UP JUST SEEING SOME CUMULUS BUILDUPS OVER THE MOUNTAINS. HIGH TEMPS LOOK TO BE IN THE 80S TO LOWER 90S. LOCALLY BREEZY WEST WINDS THROUGH THE GORGE AND KITTITAS VALLEY. 94 && AVIATION...18Z TAFS...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. SKIES WILL REMAIN GENERALLY CLEAR ASIDE FROM SOME CUMULUS BUILDUPS AND PERHAPS A THUNDERSTORM OR TWO OVER THE CASCADES AND EASTERN MOUNTAINS THIS AFTERNOON AND EVENING. SMOKE AND HAZE HAS MOVED INTO THE NORTHERN HALF OF THE AREA FROM FIRES IN BRITISH COLUMBIA BUT IS NOT EXPECTED TO LOWER VISIBILITY BELOW 7-8 SM. THE SMOKE IS FORECAST TO DRIFT EAST OUT OF THE AREA OVERNIGHT. SURFACE WINDS WILL REMAIN BELOW 15 KTS FOR THE NEXT 24 HOURS EXCEPT AT KDLS WHICH WILL INCREASE TO 10 TO 20 KTS WITH GUSTS TO 30 KTS THIS AFTERNOON AND EARLY EVENING. PERRY && .PREV DISCUSSION... /ISSUED 243 AM PDT MON AUG 2 2010/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...THE SOUTH END OF AN UPPER WAVE CURRENTLY OVER BRITISH COLUMBIA WILL SWING ACROSS THE PACIFIC NORTHWEST TODAY AND TONIGHT. THIS SYSTEM IS NOT EXPECTED TO PRODUCE MUCH MORE THAN A FEW MID AND HIGH LEVEL CLOUDS...EXCEPT THAT CURRENT TIMING WOULD PUSH THIS SYSTEM THROUGH THE BLUE MOUNTAINS... AND UNION AND WALLOWA COUNTIES DURING PEAK HEATING. AS SUCH THERE IS THE POSSIBILITY THAT THESE AREAS MAY SEE A FEW SHOWERS OR THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. THERE IS ALSO ANOTHER SMALLER WAVE CURRENTLY LOCATED OVER THE SOUTHWEST OREGON/NORTHWEST CALIFORNIA BORDER AREA. THIS SMALLER WAVE WILL PHASE WITH THE BRITISH COLUMBIA SYSTEM AND SHIFT EAST ACROSS SOUTHERN OREGON TODAY AND TONIGHT. MOISTURE IS GENERALLY LIMITED WITH THIS SYSTEM...THOUGH SOME MID LEVEL MOISTURE IS EVIDENT. AT THIS TIME IT NOW APPEARS THAT THIS SMALLER SYSTEM MAY MOVE FAR ENOUGH EAST TO REDUCE OR END THE THREAT OF CONVECTION OVER THE SOUTHERN OREGON CASCADES. AS SUCH WILL REDUCE COVERAGE OF SHOWERS AND THUNDERSTORMS OVER DESCHUTES COUNTY...BUT WILL LEAVE SOME NEAR THE CASCADE CREST. PENDING FURTHER DATA...MAY BE ABLE TO REMOVE THE STORM THREAT FROM DESCHUTES COUNTY ALTOGETHER...BUT MAY HAVE TO SHIFT EAST INTO GRANT COUNTY. MOST SHOWERS AND THUNDERSTORMS THAT DO FORM SHOULD DISSIPATE BY OR SHORTLY AFTER SUNSET...THOUGH THE B.C. SYSTEM MAY KEEP A FEW STORMS GOING OVER WALLOWA COUNTY INTO LATE EVENING. ANOTHER SYSTEM LOOKS TO DROP SOUTH THROUGH BRITISH COLUMBIA LATE TONIGHT INTO TUESDAY. THIS SYSTEM THEN LOOKS TO SPIN UP INTO A CUT OFF LOW OVER WASHINGTON STATE TUESDAY AFTERNOON AND TUESDAY NIGHT. INITIALLY OUR AREA WILL BE UNDER A MOSTLY DRY WEST FLOW ALOFT AS THIS LOW SPINS UP. THUS WILL KEEP CONDITIONS DRY AND FAIR TUESDAY AND TUESDAY NIGHT...THOUGH THERE MAY BE ENOUGH MOISTURE AND INSTABILITY FOR A STRAY SHOWER OR THUNDERSTORM NEAR THE CENTRAL WASHINGTON CASCADE CREST TUESDAY AFTERNOON AND EVENING. 90 LONG TERM...WEDNESDAY THROUGH MONDAY...MODELS CONTINUE TO AGREE THAT LARGE SCALE TROUGHING WILL REMAIN OVER THE AREA THROUGHOUT THE LONG TERM PERIOD. HOWEVER...THERE ARE MINOR DIFFERENCES IN THE STRENGTH AND LOCATION OF THE TROUGH AND THE TIMING OF SHORT WAVES MOVING THROUGH THE REGION...ESPECIALLY BY NEXT WEEKEND. MOISTURE WILL BE FAIRLY LIMITED THEREFORE ANY AFTERNOON THUNDERSTORMS THAT DO DEVELOP SHOULD BE CONFINED TO THE WASHINGTON CASCADES OR THE EASTERN MOUNTAINS. THURSDAY AND FRIDAY STILL APPEAR TO BE THE BEST DAYS FOR THUNDERSTORM ACTIVITY SINCE A MID-LEVEL SHORTWAVE IS EXPECTED TO MOVE THROUGH THE TROUGH. DRIER AND SLIGHTLY COOLER CONDITIONS ARE ANTICIPATED SATURDAY THROUGH MONDAY AS THE TROUGH DEEPENS. TEMPERATURES WILL BE IN THE UPPER 80S TO UPPER 90S WITH 80S IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY...THEN LOWER TO THE LOWER 80S TO THE LOWER 90S WITH MID 70S TO MID 80S IN THE MOUNTAINS BY SUNDAY. WINDS WILL GENERALLY BE LIGHT...BUT FRIDAY AND SATURDAY WILL LIKELY SEE BREEZY WINDS AS COOLER AIR FUNNELS IN FROM THE WEST. THE BREEZIEST WINDS WILL BE IN THE GEOGRAPHICALLY FAVORED AREAS OF THE KITTITAS VALLEY AND THE COLUMBIA RIVER GORGE. TRIMARCO && .PRELIMINARY POINT TEMPS/POPS... PDT 89 56 92 58 / 0 0 0 0 ALW 90 63 93 65 / 10 10 0 0 PSC 92 57 95 58 / 0 0 0 0 YKM 90 57 92 58 / 10 10 10 10 HRI 92 56 94 57 / 0 0 0 0 ELN 90 59 93 60 / 10 10 10 10 RDM 89 44 91 46 / 10 10 0 0 LGD 87 49 90 51 / 20 20 10 10 GCD 88 48 91 50 / 10 10 10 10 DLS 88 61 91 62 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/82/83
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
558 AM PDT MON AUG 2 2010
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-031245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
558 AM PDT MON AUG 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, CENTRAL OREGON,
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON
A WEAK DISTURBANCE WILL SWING ACROSS THE PACIFIC NORTHWEST TODAY AND
EXIT THE REGION TONIGHT. THIS SYSTEM WILL BE GENERALLY DRY...THOUGH
THERE IS THE POSSIBILITY OF A STRAY SHOWER OR THUNDERSTORM OVER THE
BLUE MOUNTAINS...UNION AND WALLOWA COUNTIES AND NEAR THE CREST OF
THE CASCADES IN DESCHUTES COUNTY. ANY SHOWERS AND THUNDERSTORMS WILL
MAINLY OCCUR BETWEEN MID AFTERNOON AND SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS TUESDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON
INSTABILITY MAY BE SUFFICIENT AT TIMES FOR THE DEVELOPMENT OF STRAY
AFTERNOON AND EVENING THUNDERSTORMS OVER SOME OF THE MOUNTAIN RANGES
THROUGH THIS PERIOD. A WEAK DISTURBANCE MAY MOVE ACROSS THE REGION
THURSDAY OR FRIDAY RESULTING IN A BETTER CHANCE OF THUNDERSTORMS
OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.1 wildfire. Local standard time, as filed.
The Rooster Rock Fire burned 6100 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2010Every state in 2010This day in weather historyWarnings in Oregon, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256245.